Advertisement

Zeitschrift für angewandte Mathematik und Physik

, Volume 66, Issue 1, pp 129–134 | Cite as

Lower bounds for blow-up time in a class of nonlinear wave equations

  • G. A. Philippin
Article

Abstract

This paper deals with the blow-up of solutions u(x, t) to a class of nonlinear hyperbolic problems. Under certain conditions on the data, we construct a lower bound for the blow-up time t* when blow-up occurs. A Sobolev-type inequality to be used in our investigation will also be established.

Mathematics Subject Classification (2000)

35L05 35L20 35L71 

Keywords

Nonlinear hyperbolic problems Blow-up Sobolev-type inequality 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ball J.M. : Remarks on blow-up and nonexistence theorems for nonlinear evolution equations. Q. J. Math. Oxf. 28(2), 473–486 (1977)CrossRefzbMATHGoogle Scholar
  2. 2.
    Georgiev V, Todorova G: Existence of a solution of the wave equation with nonlinear damping and source terms. J. Differ. Eqs. 109(2), 295–308 (1994)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Gazzola F, Squassina M: Global solutions and finite time blow up for damped semilinear wave equations. Ann. I. H. Poincaré 23(2), 185–207 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Glassey R.T. : Blow-up theorems for nonlinear wave equations. Math. Z. 132, 183–203 (1973)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Haraux A, Zuazua E: Decay estimates for some semilinear damped hyperbolic problems. Arch. Rat. Mech. Anal. 100(2), 191–206 (1988)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Hardy G.H., Littlewood J.E., Pólya G: Inequalities. Cambridge Univ. Press, Cambridge (1988)zbMATHGoogle Scholar
  7. 7.
    Kalantarov, V. K., Ladyzenskaja, O. A.: Formation of collapses in quasilinear equations of parabolic and hyperbolic types (Russian). Boundary value problems of mathematical physics and related questions in the theory of functions 10. Zap. Naucn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 69, (1977), 77-102, 274Google Scholar
  8. 8.
    Kopackova M: Remarks on bounded solutions of a semilinear dissipative hyperbolic equation. Comment. Math. Univ. Carolin. 30(4), 713–719 (1989)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Levine H.A. : Instability and nonexistence of global solutions of nonlinear wave equations of the form Pu tt =  −AuF(u). Trans. Am. Math. Soc. 192, 1–21 (1974)zbMATHGoogle Scholar
  10. 10.
    Levine H.A. : Some additional remarks on the nonexistence of global solutions to nonlinear wave equations. SIAM J. Math. Anal. 5, 138–146 (1974)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Levine H.A., Payne L.E. : Nonexistence of global weak solutions for classes of nonlinear wave and parabolic equations. J. Math. Anal. Appl. 55(2), 329–334 (1976)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Levine H.A., Serrin J: Global nonexistence theorems for quasilinear evolution equations with dissipation. Arch. Rat. Mech. Anal. 137(4), 341–361 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Messaoudi S.A. : Blow up in a nonlinearly damped wave equation. Math. Nachr. 231, 105–111 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Payne L.E., Sattinger D.H. : Saddle points and instability of nonlinear hyperbolic equations. Israel J. Math. 22(3–4), 273–303 (1975)CrossRefMathSciNetGoogle Scholar
  15. 15.
    Ohta M: Remarks on blowup of solutions for nonlinear evolution equations of second order. Adv. Math. Sci. Appl. 8(2), 901–910 (1998)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Vitillaro E: Global nonexistence theorems for a class of evolution equations with dissipation. Arch. Rat. Mech. Anal. 149(2), 155–182 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Xu R. : Initial boundary value problem for semilinear hyperbolic equations and parabolic equations with critical initial data. Q. Appl. Math. 68(3), 459–468 (2010)zbMATHGoogle Scholar

Copyright information

© Crown Copyright as represented by the Université Laval, Québec, Canada 2014

Authors and Affiliations

  1. 1.Département de mathématiques et de statistiqueUniversité LavalQuébecCanada

Personalised recommendations